Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 02, 2014, 06:20:30 PM

Login with username, password and session length


Members
  • Total Members: 23377
  • Latest: Stevieb
Stats
  • Total Posts: 636928
  • Total Topics: 48346
  • Online Today: 304
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Hi everybody  (Read 2072 times)

0 Members and 1 Guest are viewing this topic.

Offline g_ale

  • Member
  • Posts: 6
Hi everybody
« on: December 26, 2009, 04:28:25 PM »
Hi everybody,
I'm a new member and i found really interesting this forum and all the help that you can give and receive.
This september my brother found out was HIV positive, and he told me right away.
We were really scared, he was not in good health (dermatidis, candida and bronchitis) and his CD4 count (the first after the test) was very low 80. He start the therapy in october with Reyataz Norvir Truvada. and after one month he started to feel much better (because he also started antibiotic therapy to treat bronchitis)  the viral count decreased and CD4+ up to 205. but after the second month of therapy the viral load still decreased to 5000 but the CD4 were the same 210.
I'm sorry if I can't be more precise about the numbers but i will. I trust the doctor who's taking care of him but i'm a little bit worried. If the therapy is able to keep the VL low does the CD4 count always increase ? even if you start from a very low lever of CD4 and your immune system seemed to be so compromised?
Thank you very much for your time, I'm the only one that is closed to him and the only one that can help him, so i need to know everything is possible.

Offline RapidRod

  • Member
  • Posts: 15,286
Re: Hi everybody
« Reply #1 on: December 26, 2009, 07:16:19 PM »
It can take years for the CD4 levels to increase starting at a low CD4 level.

Offline Sebastian1969

  • Member
  • Posts: 71
Re: Hi everybody
« Reply #2 on: December 28, 2009, 11:41:10 AM »
Welcome. 
My understanding is that it can take a long time for cd counts to rise.  Going from 80 to over 200 is great, they more than doubled.
There are a lot of things that can effect the cd count-colds, flu, any infection, and so on.  It will take the body a while to "heal" and build them back up now that the VL is lower.
Your brother is lucky to have a sister such as yourself.  Hang in there, keep reading, learning and asking questions--it make things easier and doesn't make us feel so helpless.

Offline g_ale

  • Member
  • Posts: 6
Re: Hi everybody
« Reply #3 on: December 28, 2009, 10:31:25 PM »
Thank you both for the answers!!
Sebastian, thanks also for your support, it's very important really.
I told my brother everything I've learned from this forum, I'm trying to help him not to worry and that the therapies today are really effective and that he can have, with time, a good quality of life.
next lab results will be after january 4th. I hope the numbers will be good. I have a question about it. he took the flu shot for H1N1 last month. could it affect the results?
Thanks again for everything !

Offline Sebastian1969

  • Member
  • Posts: 71
Re: Hi everybody
« Reply #4 on: December 29, 2009, 10:40:50 AM »
G_ale,

I don't think the flu shot would effect the numbers.  My other half had his flu shot and his next set of numbers were better than the last.  The less he has to fight flu's, colds and that kind of stuff now the better his numbers should be.  January 4th must be the day for blood draws--that is when we go back to the doctor for more.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.